Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 24, 2006, 2:41 PM EDT for Orange County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2006, 2:41 PM EDT (18:41 UTC)
- Expired
- Jul 24, 2006, 3:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 241842 SVRMLB FLC095-241930- /O.NEW.KMLB.SV.W.0032.060724T1841Z-060724T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 241 PM EDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ORANGE COUNTY THIS INCLUDES THE CITIES OF...ORLANDO INTERNATIONAL AIRPORT...OAK RIDGE...ORLANDO...CONWAY...CHRISTMAS * UNTIL 330 PM EDT * AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUENA VENTURA LAKES...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINE CASTLE...BELLE ISLE AND 8 MILES SOUTH OF ORLANDO BY 250 PM EDT ORLANDO INTERNATIONAL AIRPORT BY 255 PM EDT 7 MILES SOUTH OF CONWAY BY 300 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2847 8152 2837 8146 2839 8098 2856 8098 $$ DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:43 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 24, 1:43 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 143 PM EDT MON JUL 24 2006 .DISCUSSION... TONIGHT...LIGHTNING STORMS BEGINNING TO BREAK DOWN THE MID LEVEL STABILITY OVER THE NORTHERN AND CENTRAL PORTION OF THE CWA. EXPECT TSTMS TO SWEEP OFF SHORE NORTH OF THE CAPE. SEE CU MOVING OFF SHORE ACROSS VOLUSIA COUNTY SO MOST ENHANCEMENT TO CONVECTION WILL LIKELY OCCUR JUST OFF THE COAST. SEA BREEZE HAS MOVED INLAND IN PALM BEACH COUNTY BUT SEEMS TO BE PINNED TO THE COAST FROM THE CAPE TO STUART. CONVECTION HAS BEEN SLOW TO START OVER AND SOUTH OF BREVARD AND OSCEOLA COUNTY MAINLY DUE TO RIDGING IN THE MID LEVELS. EXPECT THE ATMOSPHERE TO BECOME UNSTABLE ENOUGH TO SPREAD STORMS OVER THIS AREA WITH A CONCENTRATION ALONG THE COAST AFTERNOON AND EVENING. TUE-WED...SURFACE RIDGE CONTINUES ITS SLOW PROGRESSION BACK NORTHWARD AS OFFSHORE FLOW TRANSITIONS BACK TO ONSHORE ONCE AGAIN. WILL KEEP SCATTERED (30-40%) AFTN/EVENING SHRA/TSRA IN THE FCST WITH SLIGHTLY HIGHER CHANCES OVER THE INTERIOR MOST DAYS AS THE DAILY SEABREEZE MOVES INLAND. MID LVL TEMPS WILL REMAIN FAIRLY WARM...LIMITING INSTABILITY AS A MID LVL RIDGE REMAINS PARKED OVER THE REGION. TEMPERATURES WILL CONTINUE TO BE WARM AND IN THE LOWER 90S...JUST SLIGHTLY ABOVE SEASONAL NORMS. THU-MON...LOW LEVEL RIDGE AXIS WILL SLIDE A BIT FURTHER NORTHWARD DURING THIS PERIOD. SCATTERED AFTN/EVENING STORMS CONTINUE THROUGH THIS PERIOD AND A SLIGHTLY HIGHER FOCUS WILL BE ACROSS THE INTERIOR WITH ONSHORE FLOW. PREVIOUS FCSTR UNDERCUT MOS POPS BY AROUND 10% THROUGH THE EXTENDED AND FORESEE NO CHANGES HERE. NEAR CLIMO VALUES EXPECTED FOR TEMPERATURES THROUGH THE EXTENDED. && .MARINE...SPECIAL MARINE WARNINGS WILL LIKELY BE NEEDED OFF VOLUSIA COUNTY LATE AFTERNOON AND POSSIBLY FARTHER SOUTH INTO THE EVENING AS INLAND CONVECTION MOVES TOWARD THE COAST. LIGHT SOUTHWEST WINDS WILL SLOWLY TRANSITION BACK TO LIGHT SOUTH-SOUTHEASTERLY BY TUESDAY AFTERNOON AS RIDGE AXIS CREEPS SLOWLY NORTHWARD ACROSS EAST CENTRAL FLORIDA COASTAL WATERS. WINDS WILL VEER BRIEFLY BACK TO THE SOUTHWEST TUESDAY EVENING/WEDNESDAY MORNING BEFORE BACKING EAST-SOUTHEASTERLY WEDNESDAY AFTERNOON. WINDS AND SEAS TO REMAIN BELOW SCA LEVELS THROUGH THE EXTENDED. && .AVIATION...SCT IFR THRU 23Z PRIMARILY ASCD WITH SCT-NMRS CONVECTION. GRADUAL CLEARING AFT 02Z WITH WIDELY SCT SHOWERS MAINLY ALONG THE COAST AND ATLANTIC WATERS OVERNIGHT. PREVAILING VFR OVER THE INTERIOR. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 74 90 / 30 40 20 40 MCO 76 93 75 93 / 20 40 20 40 MLB 74 91 74 89 / 20 40 20 40 VRB 74 91 76 90 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DECKER LONG TERM....SEDLOCK
Hazardous weather outlook, Jul 24, 7:52 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 752 AM EDT MON JUL 24 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 242100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 752 AM EDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... HIGH MOISTURE WILL COMBINE WITH SURFACE HEATING TO PRODUCE NUMEROUS SHOWERS AND LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA TODAY. ISOLATED SHOWERS AND A FEW STORMS WILL MOVE ACROSS THE FLORIDA PENINSULA THIS MORNING AND A GRADUAL INCREASE IN COVERAGE IS EXPECTED LATE THIS MORNING AND INTO THE AFTERNOON AS THE WEST COAST SEA BREEZE SPREADS INLAND. STORM MOTION WILL BE TO THE EAST AT AROUND 10 MPH. THE MAIN STORM THREATS CONTINUE TO BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND WIND GUSTS NEAR 40 MPH IN THE STRONGER STORMS DURING THE AFTERNOON. ...FLOOD IMPACT... DUE TO THE SLOW MOVEMENT OF STORMS RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN A RELATIVELY BRIEF TIME. THE PRESENCE OF INTERACTING BOUNDARIES WILL LIKELY PRODUCE LOCALLY INTENSE RAINFALL RATES IN THE STRONGER STORMS AND PONDING OF WATER IN LOW LYING POORLY DRAINED AREAS IS LIKELY TO OCCUR. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS WILL MOVE SEAWARD OUT OVER THE INTRACOASTAL AND NEARSHORE WATERS THIS AFTERNOON MAINLY NORTH OF SEBASTIAN INLET. A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS EXCEEDING 34 KNOTS ALONG WITH LOCALLY HIGHER SEAS. ...WATERSPOUT IMPACT... MOIST AND UNSTABLE CONDITIONS IN THE MORNING AND EARLY AFTERNOON WILL PRESENT A SOMEWHAT FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF WATERSPOUTS. AREAS ARE TYPICALLY FOUND ALONG THE INTRACOASTAL WATERWAY AS WELL AS CAPE CANAVERAL AND MERRITT ISLAND...WHICH USUALLY PRESENT LOCALIZED BOUNDARIES DUE TO CONVECTIVE OUTFLOW AND DIFFERENTIAL HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... COVERAGE OF SHOWERS AND STORMS WILL REMAIN SCATTERED...BUT WILL DECREASE TO SLIGHTLY BELOW SEASONAL NORMALS FROM TUESDAY ONWARD...AS HIGH PRESSURE BECOMES RE ESTABLISHED OVER CENTRAL FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST/SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:50 PM EDT | Special Marine Warning | MLB | 115 min | |
| Jul 24, 4:01 PM EDT | Tornado Warning | MLB | Brevard, Volusia | 44 min |
| Jul 24, 4:44 PM EDT | Special Marine Warning | MLB | 84 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.